Vol. 61, No. 2, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Averaging strongly subadditive set functions in unimodular amenable groups. I

William Richard Emerson

Vol. 61 (1975), No. 2, 391–400
Abstract

Kieffer has considered the problem of averaging strongly subadditive, nonpositive, right invariant set functions S defined on the class 𝒦 of precompact Borel subsets of a locally compact (unimodular) amenable group G as a means of defining entropy in a abstract probabilistic context. He shows if {Aα} is a net in 𝒦 satisfying an appropriate growth condition then λ(Aα)1S(Aα) has a limit depending only on S, where λ is right Haar measure on G. Here we prove a somewhat stronger result of the same type based on a Fundamental Inequality valid in any locally compact group G and for any set function S as described above:

λ(A )−1S(KA ) ≦ λ(K −1)−1lS(K )

for all sets A in 𝒦 of positive measure and all open sets K in 𝒦 which satisfy λ(K) = λ(K), the so-called open continuity sets in 𝒦.

Mathematical Subject Classification 2000
Primary: 43A07
Milestones
Received: 29 July 1975
Published: 1 December 1975
Authors
William Richard Emerson